Ted Bisztriczky

Faculty Professor and Professor Emeritus

Department of Mathematics and Statistics

PhD

University of Toronto, 1975

MSc

McMaster University, 1971

BSc

McMaster University, 1970

Contact information


Research and teaching

Research areas

  • Development of convex d-polytopes (facial structure determined by a total ordering of vertices)
  • Discrete geometry
  • Hyperplane separations
  • Transversals
  • Erdos-Szekeres type problems

Publications

Conference proceedings

  • Bisztriczky, Ted and Lorimer, J. W.. Axiom systems for Affine Klingenberg Spaces 1991.
  • Bisztriczky, Ted and Schaer, Jonathan. Linearly related plane convex sets 1987.

Edited book

  • Bisztriczky, Ted, Fejes Toth, G,, Fodor, F, and Kuperberg, W. (eds). INTUITIVE GEOMETRY, Periodica Mathematica Hungarica,57(2),Intuitive Geometry Workshop, BIRS (2007), Intuitive Geometry Day in Calgary, U. of Calgary (2007) Periodica Mathematica Hungarica,57(2), 2008. 230. Print.
  • Bisztriczky, Ted, Fodor,F. and Kuperberg, W. (eds). DISCRETE GEOMETRY,Calgary Workshop on Discrete Geometry ,U. of Calgary,(2005) Densest Packings of Spheres, BIRS,(2005) Convex and Abstract Polytopes, BIRS(2005) Polytopes Day In Calgary,U. of Calgary (2005) Periodica Mathematica Hungarica,53(1-2), 2006. 263. Print.
  • Bisztriczky, Ted, McMullen, P., Scneider, R. and Ivic Weiss, A. (eds). POLYTOPES: Abstract, Convex and Computational Kluwer Academic Publishers,, 1994. 502. Print.

Forthcoming

  • Bisztriczky, Ted, Boroczky, Karoly and Heppes, A.. The T(5) property of families of overlapping unit disks 2010.

Journal article

  • Bisztriczky, Ted. "Separation in Convex Polytopes". CMS Notes 45.1 (2013): 14. Print.
  • Bisztriczky, Ted, Fodor, Ferenc and Oliveros, D.. "Separation in totally-sewn 4-polytopes with the decreasing universal edge property". Beitraege Math. und Algebra 53. (2012): 123-138. Print.
  • Bisztriczky, Ted and Lawrence, J.. "Combinatorial types of bicyclic 4-polytopes". Discrete Mathematics 312. (2012): 1863-1876. Print.
  • Bisztriczky, Ted and Lorimer, J. W.. "Translations in Affine Klingenberg Spaces". Journal of Geometry 99. (2010): 15-42. Print.
  • Bisztriczky, Ted, Fodor, Ferenc and Oliveros, D.. "The T(4) property of families of unit disks,". Israel Journal of Mathematics 168. (2008): 239-252. Print.
  • Bisztriczky, Ted and Bayer, M.. "On braxtopes, a class of generalized simplices". Beitrage zur Algebra und Geometrie. Contributions to Algebra and Geometry 49. (2008): 137-145. Print.
  • Bisztriczky, Ted and Boroczky, K.. "On edge-antipodal d-polytopes". Periodica Mathematica Hungarica. Journal of the Janos Bolyai Mathematical Society 57. (2008): 13-23. Print.
  • Bisztriczky, Ted and Bayer, M.. "On Gale and braxial polytopes". Archiv der Mathematik. Archives of Mathematics. Archives Math\\''ematiques 89. (2007): 373-384. Print.
  • Bisztriczky, Ted and Bezdek, A.. "Incenter iterations in the Plane and on the Sphere". Proc. Int. Conf.( Comm: Algebra and Combinatorics) 4. (2007): 1-6. Print.
  • Bezdek, Karoly, Bisztriczky, Ted, Csikos, Balazs and Heppes, Aladar. "On the transversal Helly numbers of disjoint and overlapping disks". Archiv der Mathematik. Archives of Mathematics. Archives Math\'ematiques 87.1 (2006): 86-96. Print.
  • Bisztriczky, Ted and Oliveros-Braniff, Deborah. "A transversal property of families of eight or nine unit disks". Bolet\'\i n de la Sociedad Matem\'atica Mexicana. Segunda Serie 12. (2006): 59-73. Print.
  • Bezdek, Karoly, Bisztriczky, Ted and Boroczky, Karoly. "Edge-antipodal 3-polytopes". Combinatorial and Computational Geometry, MSRI Publications 52. (2005): 129-134. Print.
  • Bisztriczky, Ted. "Characterizations of cyclic polytopes". Journal of Geometry 84. (2005): 30-36. Print.
  • Boroczky, Karoly and Bisztriczky, Ted. "On antipodal 3-polytopes. ". Rom. J. Pure Appl. Math 50. (2005): 477-481. Print.
  • Bisztriczky, Ted, K. Hosono, Gy. Karolyi and M. Urabe. "Constructions from empty polygons". Periodica Mathematica Hungarica. Journal of the J\'anos Bolyai Mathematical Society, (2004): 1-8. Print.
  • Bisztriczky, Ted. "A transversal property of families of eight or nine unit disks". Bolet\'\i n de la Sociedad Matem\'atica Mexicana. Segunda Serie 2006.12 (2004): 59-73. Print.
  • Bisztriczky, Ted. "Large transversals to small families of unit disks". Acta Math Hungarica, 106 (2004): 285-291. Print.
  • Bisztriczky, Ted and Fejes Toth, G.. "The Erdos-Szekeres problem for planar points in arbitrary position". Discrete Mathematics 253. (2003): 49-58. Print.
  • Bisztriczky, Ted and Oliveros, D.. "Separation in totally-sewn 4-polytopes". Discrete Mathematics 253. (2003): 59-68. Print.
  • Bisztriczky, Ted, B{\"o}r{\"o}czky, Jr. and Gunderson, David. "Cyclic polytopes, hyperplanes, and {G}ray codes". Journal of Geometry 78.1-2 (2003): 25-49. Print.
  • Bisztriczky, Ted. "Separation in neighbourly 4-polytopes". Studia Scientiarum Mathematicarum Hungarica. A Quarterly of the Hungarian Academy of Sciences 39.3-4 (2002): 277-289. Print.
  • Bisztriczky, Ted and B{\"o}r{\"o}czky, Jr.. "On periodically-cyclic {G}ale 4-polytopes". Discrete Math. 241.1-3 (2001): 103-118. Print.
  • Bisztriczky, Ted and B{\"o}r{\"o}czky, Jr.. "About the centroid body and the ellipsoid of inertia". Mathematika. A Journal of Pure and Applied Mathematics 48.1-2 (2001): 1-13 (2003). Print.
  • Bisztriczky, Ted. "A construction for periodically-cyclic {G}ale {$2m$}-polytopes". Beitr\"age zur Algebra und Geometrie. Contributions to Algebra and Geometry 42.1 (2001): 89-101. Print.
  • Bisztriczky, Ted and Harborth, Heiko. "Smallest limited edge-to-edge snakes in {E}uclidean tessellations". Congressus Numerantium. A Conference Journal on Numerical Themes 149. (2001): 155-159. Print.
  • Bisztriczky, Ted. "On sewing neighbourly polytopes". Note di Matematica 20.1 (2000/01): 73-80. Print.
  • Bisztriczky, Ted and K{\'a}rolyi, Gyula. "Subpolytopes of cyclic polytopes". European Journal of Combinatorics 21.1 (2000): 13-17. Print.
  • Bisztriczky, Ted and Boroczky, K.. "Oriented matroid rigidity of multiplices". Discrete \& Computational Geometry. An International Journal of Mathematics and Computer Science 24.2-3 (2000): 177-184. Print.
  • Bisztriczky, Ted. "Ordinary {$(2m+1)$}-polytopes". Israel Journal of Mathematics 102. (1997): 101-123. Print.
  • Bezdek, Karoly and Bisztriczky, Ted. "A proof of {H}adwiger's covering conjecture for dual cyclic polytopes". Geometriae Dedicata 68.1 (1997): 29-41. Print.
  • Bisztriczky, Ted. "On a class of generalized simplices". Mathematika. A Journal of Pure and Applied Mathematics 43.2 (1996): 274-285 (1997). Print.
  • Bisztriczky, Ted and Lorimer, J. W.. "Homomorphisms of affine spaces". Abhandlungen aus dem Mathematischen Seminar der Universit\"at Hamburg 65. (1995): 283-292. Print.
  • Bisztriczky, Ted and Lorimer, J. W.. "Subspace operations in affine {K}lingenberg spaces". Bulletin of the Belgian Mathematical Society. Simon Stevin 2.1 (1995): 99-108. Print.
  • Bisztriczky, Ted and Harborth, Heiko. "On empty convex polytopes". Journal of Geometry 52.1-2 (1995): 25-29. Print.
  • Bisztriczky, Ted. "Ordinary {$3$}-polytopes". Geometriae Dedicata 52.2 (1994): 129-142. Print.
  • Bisztriczky, Ted and Lorimer, J. W.. "On hyperplanes and free subspaces of affine {K}lingenberg spaces". Aequationes Mathematicae 48.2-3 (1994): 121-136. Print.
  • Bisztriczky, Ted and Soltan, V.. "Some {E}rd{\H o}s-{S}zekeres type results about points in space". Monatshefte f\"ur Mathematik 118.1-2 (1994): 33-40. Print.
  • Bezdek, Karoly and Bisztriczky, Ted. "Hadwiger's covering conjecture and low-dimensional dual cyclic polytopes". Geometriae Dedicata 46.3 (1993): 279-286. Print.
  • Bisztriczky, Ted and Lorimer, J. W.. "On hyperplanes and free subspaces of affine {K}lingenberg spaces". , (1992): 69-78. Print.
  • Bezdek, A., Bezdek, Karoly and Bisztriczky, Ted. "On illumination in the plane by line segments". Geometriae Dedicata 41.1 (1992): 39-50. Print.
  • Bezdek, A., Bezdek, Karoly and Bisztriczky, Ted. "On the {$(n-2)$}-transversals of {$n$} convex subsets of the plane". Geometriae Dedicata 40.3 (1991): 263-268. Print.
  • Bisztriczky, Ted, B{\"o}r{\"o}czky, Jr., Harborth, Heiko and Piepmeyer, Lothar. "On the smallest limited snake of unit disks". Geometriae Dedicata 40.3 (1991): 319-324. Print.
  • Bisztriczky, Ted. "Affinely embeddable separated families". Archiv der Mathematik. Archives of Mathematics. Archives Math\'ematiques 55.4 (1990): 400-406. Print.
  • Bisztriczky, Ted. "On separated families of convex bodies". Archiv der Mathematik. Archives of Mathematics. Archives Math\'ematiques 54.2 (1990): 193-199. Print.
  • Bezdek, Karoly and Bisztriczky, Ted. "On hyperplanes and polytopes". Monatshefte f\"ur Mathematik 109.1 (1990): 39-48. Print.
  • Bisztriczky, Ted and T{\'o}th, G.. "Convexly independent sets". Combinatorica. An International Journal of the J\'anos Bolyai Mathematical Society 10.2 (1990): 195-202. Print.
  • Bisztriczky, Ted and T{\'o}th, G.. "Nine convex sets determine a pentagon with convex sets as vertices". Geometriae Dedicata 31.1 (1989): 89-104. Print.
  • Bisztriczky, Ted. "Convex sets and plane curve singularities". Journal of Geometry 34.1-2 (1989): 14-29. Print.
  • Bisztriczky, Ted and T{\'o}th, G.. "A generalization of the {E}rd{\H o}s-{S}zekeres convex {$n$}-gon theorem". Journal fur die Reine und Angewandte Mathematik 395. (1989): 167-170. Print.
  • Bisztriczky, Ted. "Affinely embeddable convex bodies". Geometriae Dedicata 26.1 (1988): 99-109. Print.
  • Bisztriczky, Ted and Pach, J. "An upper bound for families of linearly related plane convex sets". Archiv der Mathematik. Archives of Mathematics. Archives Math\'ematiques 50.1 (1988): 56-58. Print.
  • Bisztriczky, Ted and Schaer, J.. "Affinely embeddable convex sets". Acta Mathematica Hungarica 48. (1987): 353-363. Print.
  • Bisztriczky, Ted. "Some examples in projective convexity". La Soci\'et\'e Royale du Canada. L'Acad\'emie des Sciences. Comptes Rendus Math\'ematiques (Mathematical Reports) 9.4 (1987): 199-204. Print.
  • Bisztriczky, Ted. "On inflectional space curves with four vertices. {II}". La Soci\'et\'e Royale du Canada. L'Acad\'emie des Sciences. Comptes Rendus Math\'ematiques (Mathematical Reports) 8.4 (1986): 277-282. Print.
  • Bisztriczky, Ted. "On inflectional space curves with four vertices". La Soci\'et\'e Royale du Canada. L'Acad\'emie des Sciences. Comptes Rendus Math\'ematiques (Mathematical Reports) 8.3 (1986): 225-230. Print.
  • Bisztriczky, Ted. "On the four-vertex theorem for space curves". Journal of Geometry 27.2 (1986): 166-174. Print.
  • Bisztriczky, Ted. "On the singularities of plane curves". Canadian Journal of Mathematics. Journal Canadien de Math\'ematiques 38.4 (1986): 947-968. Print.
  • Bisztriczky, Ted and Schaer, Jonathan. "On convex space curves". La Soci\'et\'e Royale du Canada. L'Acad\'emie des Sciences. Comptes Rendus Math\'ematiques (Mathematical Reports) 7.6 (1985): 369-374. Print.
  • Bisztriczky, Ted and Scherk, P.. "A geometric characterization of arcs of order {$n$} in {${\bf R}\sp n$}". La Soci\'et\'e Royale du Canada. L'Acad\'emie des Sciences. Comptes Rendus Math\'ematiques (Mathematical Reports) 7.5 (1985): 303-308. Print.
  • Bisztriczky, Ted and Scherk, P.. "Ordinary arcs on convex bodies". La Soci\'et\'e Royale du Canada. L'Acad\'emie des Sciences. Comptes Rendus Math\'ematiques (Mathematical Reports) 7.1 (1985): 27-32. Print.
  • Bisztriczky, Ted. "On the singularities of simple plane curves". The Michigan Mathematical Journal 32.2 (1985): 141-151. Print.
  • Bisztriczky, Ted. "An {$n$}-vertex theorem for convex space curves". Canadian Journal of Mathematics. Journal Canadien de Math\'ematiques 37.2 (1985): 217-237. Print.
  • Bisztriczky, Ted and Scherk, P.. "A property of arcs of order {$n$} in {${\bf R}\sb{n}$}". La Soci\'et\'e Royale du Canada. L'Acad\'emie des Sciences. Comptes Rendus Math\'ematiques (Mathematical Reports) 6.3 (1984): 165-170. Print.
  • Bisztriczky, Ted. "Inflectional convex space curves". Canadian Journal of Mathematics. Journal Canadien de Math\'ematiques 36.3 (1984): 537-549. Print.
  • Bisztriczky, Ted and Scherk, P.. "An application of a theorem by {H}jelmslev". La Soci\'et\'e Royale du Canada. L'Acad\'emie des Sciences. Comptes Rendus Math\'ematiques (Mathematical Reports) 5.5 (1983): 195-199. Print.
  • Bisztriczky, Ted. "On the singularities of almost-simple plane curves". Pacific Journal of Mathematics 109.2 (1983): 257-273. Print.
  • Bisztriczky, Ted. "{$C$}-nodal surfaces of order three". Canadian Journal of Mathematics. Journal Canadien de Math\'ematiques 35.1 (1983): 68-100. Print.
  • Bisztriczky, Ted and Rival, Ivan. "Continuous, slope-preserving maps of simple closed curves". Canadian Journal of Mathematics. Journal Canadien de Math\'ematiques 32.5 (1980): 1102-1113. Print.
  • Bisztriczky, Ted. "Biplanar surfaces of order three. {II}". Canadian Journal of Mathematics. Journal Canadien de Math\'ematiques 32.4 (1980): 839-866. Print.
  • Bisztriczky, Ted. "Uniplanar surfaces of order three". Geometriae Dedicata 8.3 (1979): 259-277. Print.
  • Bisztriczky, Ted. "On the lines of a surface of order three". Mathematische Annalen 243.3 (1979): 191-195. Print.
  • Bisztriczky, Ted. "On surfaces of order three". Canadian Mathematical Bulletin. Bulletin Canadien de Math\'ematiques 22.3 (1979): 351-355. Print.
  • Bisztriczky, Ted. "Biplanar surfaces of order three". Canadian Journal of Mathematics. Journal Canadien de Math\'ematiques 31.2 (1979): 396-418. Print.
  • Bisztriczky, Ted. "Surfaces of order three with a peak. {I}". Journal of Geometry 11.1 (1978): 55-83. Print.
  • Bisztriczky, Ted. "Surfaces of order three with a peak. {II}". Journal of Geometry 11.2 (1978): 110-138. Print.
  • Bisztriczky, Ted. "Hypersurfaces of order two". Trans. Amer. Math. Soc. 220. (1976): 205-233. Print.

Preprint

  • Bisztriczky, Ted, Boroczky, K., Fodor, F., Heppes, A. and Oliveros, D.. "Centred subpolytopes of the 4- cube". U. of Calgary, Dept. of Math. and Stat. Research Paper 862. (2010): 13. Print.
  • Bisztriczky, Ted. "A signature theorem for uniform matroids". , (2004). Print.
  • Bisztriczky, Ted. "A Class of Four Dimensional Gale Polytopes". , (2001). Print.
  • Bisztriczky, Ted. "A Class of Periodically-Cyclic 6-Polytopes.". , (2001). Print.